Nebraska, 2013

Hail and Damaging Wind in Nebraska, June 17, 2013

June 17, 2013 · NWS CYS · 7 events in 4 counties and zones

Early morning and late day thunderstorms produced hail, strong winds and heavy rain across portions of the western Nebraska Panhandle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Early morning and late day thunderstorms produced hail, strong winds and heavy rain across portions of the western Nebraska Panhandle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 17, 3:57 AM MST, 43 minutes earlier.

Area forecast discussion, Jun 17, 3:57 AM MST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
457 AM MDT MON JUN 17 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 430 AM MDT MON JUN 17 2013

THE GOES WATER VAPOR IMAGERY LOOP SHOWED A UPPER RIDGE AXIS FROM
THE TEXAS BIG BEND TO WESTERN MONTANA. A POTENT SHORTWAVE WAS
PROVIDING LARGE SCALE LIFT FOR A MESOSCALE CONVECTIVE SYSTEM
PROPAGATING SOUTHEAST ACROSS THE SOUTHERN PLAINS. A WEAKER WAVE
WAS MOVING EAST-SOUTHEAST THROUGH EASTERN WYOMING AND WESTERN
SOUTH DAKOTA. CONVECTION ASSOCIATED WITH THIS WAVE HAS HAD A
HISTORY OF PRODUCING LOCALLY HEAVY RAINFALL. RADAR ESTIMATES OF
TWO TO FOUR INCHES WERE OBSERVED OVER NORTHWEST CONVERSE COUNTY
SINCE MIDNIGHT. THE SHOWERS AND TSTORMS WILL CONTINUE TO PROGRESS
EAST-SOUTHEAST INTO THE NORTHERN NEBRASKA PANHANDLE THROUGH EARLY
MORNING. ELSEWHERE...IT WAS DRY WITH MOSTLY CLEAR SKIES AND
TEMPERATURES IN THE 40S AND 50S.

THE LATEST SHORT RANGE MODEL GUIDANCE INDICATES THAT THE UPPER
RIDGE TO THE WEST WILL GET NUDGED EASTWARD DURING THE NEXT 24
HOURS AS THE CLOSED LOW OFFSHORE THE PACIFIC NORTHWEST MOVES
INLAND. THE RIDGE WILL BE SITUATED ALONG THE FRONT RANGE TONIGHT
AND HIGH PLAINS ON TUESDAY. THE SHORTWAVE RESPONSIBLE FOR THIS
MORNING'S CONVECTION WILL MOVE SOUTHEAST INTO CENTRAL NEBRASKA
THIS AFTERNOON. THE NEXT SHORTWAVE TO AFFECT THE REGION MOVES
THROUGH THIS EVENING. SIMILAR TO YESTERDAY...CONVECTION WILL FORM
OVER THE HIGHER TERRAIN AND INCREASE IN COVERAGE AND INTENSITY
WHEN ENCOUNTERING THE MOIST AND UNSTABLE AIR MASS EAST OF THE
LARAMIE RANGE WHERE SBCAPES OF 1500-2000 J/KG ARE FORECAST.
LARGE SCALE SHEAR OF 40 TO 50 KT IN STRONG UPSLOPE FLOW REGIME
WILL SET THE STAGE FOR STRONG TO SEVERE TSTORMS OVER THE SOUTHEAST
WYOMING PLAINS AND SOUTHERN NEBRASKA PANHANDLE FROM MID AFTERNOON
THROUGH MID EVENING....AS INDICATED BY THE SPC DAY1 OUTLOOK. THE
MAIN THREATS WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE
HAIL. AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT AS WELL.

THE SHOWERS AND TSTORMS WILL COME TO AN END FOR ALL BUT THE
SOUTHEAST PANHANDLE ZONES LATER THIS EVENING. TUESDAY WILL BE
SIMILAR TO TODAY WITH REGARD TO DIURNAL TSTORM COVERAGE...HOWEVER
THE SEVERE THREAT WILL BE MINIMAL WITH THE MID/UPPER LEVEL RIDGE
OVER THE HIGH PLAINS. THIS WILL LIMIT TSTORM COVERAGE AND DEEP
LAYER SHEAR AS WINDS WILL BE LIGHTER.

HIGH TEMPERATURES TODAY WILL BE WARMER OVER LOWER ELEVATIONS OF
CARBON COUNTY WHERE 700MB TEMPERATURES WARM TO 12 TO 14C. ELSEWHERE...
700MB TEMPERATURES WILL RANGE BETWEEN 8 AND 11C...WHICH WILL YIELD
SEASONAL TEMPERATURES IN THE 70S TO LOWER 80S. LOW TEMPERATURES
TONIGHT WILL BE IN THE 40S AND 50S. HIGH TEMPERATURES TUESDAY WILL
AVERAGE ABOUT 5 DEGREES WARMER WITH 700MB TEMPERATURES FROM 11 TO
15C.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 500 AM MDT MON JUN 17 2013

A FAIRLY ACTIVE PATTERN WILL CONTINUE THROUGH THE LONG TERM PERIOD
AS AN UPPER LOW SLOWLY MOVES ACROSS THE PAC NW AND KEEPS THE ROCKIES
IN AN ENERGETIC SOUTHWEST FLOW PATTERN. THE THERMAL RIDGE WILL BE
OVERHEAD ON WEDNESDAY WHICH WILL KEEP TEMPERATURES IN THE 80S AND
90S. VERY WARM TEMPS ALOFT AS WELL WILL CAP THE ENVIRONMENT FOR MUCH
OF THE DAY...BUT AN APPROACHING SHORTWAVE AND DIFFLUENT FLOW REGION
OF THE UPPER JET COULD TRIGGER STORMS IN THE LATE AFTERNOON AND EVENING
ALONG THE DRYLINE WHICH LOOKS TO SET UP ALONG THE WY/NE BORDER. A
FEW STORMS COULD ALSO FORM OFF THE MOUNTAINS ALTHOUGH MOISTURE MAY
BE LIMITED ENOUGH TO KEEP ONLY DRY AND BREEZY CONDITIONS HERE.
STRONG MOISTURE ADVECTION ACROSS THE EASTERN PLAINS AHEAD OF THE
WAVE WILL INCREASE CAPE VALUES TO AROUND 3000 J/KG IN THE
PANHANDLE...ALTHOUGH AGAIN THE CAP WILL LIMIT COVERAGE AND INTENSITY
OF STORMS AT FIRST. TIMING OF THE STRONGEST FORCING LOOKS TO
COINCIDE WITH THE LLVL JET FORMATION...AND WITH AROUND 2500 J/KG OF
CAPE TO PERSIST IN THE PANHANDLE...LIKELY WILL SEE CONVECTION
INTENSIFY IN THIS AREA LATE EVENING AND CONTINUE EASTWARD OVERNIGHT.
SOME STORMS COULD BE STRONG AT TIMES DUE TO THE HIGH POTENTIAL
INSTABILITY STILL IN PLACE AS THE WAVE MOVES ACROSS THE FORECAST
AREA OVERNIGHT.

THE DRYLINE WILL PUSH TO THE EAST ON THURSDAY SO CONVECTION SHOULD
BE LIMITED TO THE FAR EASTERN ZONES IN THE LATE AFTERNOON AND
EVENING. A DEVELOPING SFC LOW OVER THE CENTRAL PLAINS WILL DRAG A
FRONT SOUTH ACROSS THE EASTERN PLAINS ON FRIDAY WITH A BROADER
COVERAGE OF SHOWERS AND STORMS DEVELOPING ALONG THIS FRONTAL
CONVERGENCE BOUNDARY. THE MAIN UPPER WAVE OVER THE PAC NW WILL
FINALLY BEGIN TO MOVE OVER THE NORTHERN ROCKIES ON SATURDAY WITH A
DEEPER FETCH OF MID AND UPPER LEVEL MOISTURE MOVING OVER THE FORECAST
AREA FOR SATURDAY AND SUNDAY. WILL MAINTAIN CHANCES FOR SHOWERS AND
THUNDERSTORMS MAINLY ACROSS THE EASTERLY PLAINS THROUGH THIS TIME
ALTHOUGH CANNOT RULE OUT A FEW STORMS DEVELOPING OVER THE HIGH
TERRAIN AS WELL WITHIN THE DEEPER MOISTURE PLUME. TEMPERATURES WILL
REMAIN VERY WARM THROUGH THE PERIOD...WITH VERY DRY AND BREEZY
CONDITIONS PERSISTING FOR AREAS WEST OF THE LARAMIE RANGE WHICH WILL
MAINTAIN ELEVATED FIRE WEATHER CONCERNS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 430 AM MDT MON JUN 17 2013

WIDELY SCATTERED SHOWERS AND TSTORMS WILL CONTINUE TO PROPAGATE
TO THE EAST AND SOUTHEAST ACROSS EAST CENTRAL WYOMING AND THE
NORTHERN NEBRASKA PANHANDLE THIS MORNING. ALSO...PATCHY MVFR TO
IFR CEILINGS AND VISIBILITIES WILL DEVELOP OVER SOUTHERN PORTIONS
OF THE NEBRASKA PANHANDLE AND PERSIST UNTIL MID MORNING. SCATTERED
AFTERNOON AND EVENING TSTORMS WILL FORM OVER THE LARAMIE RANGE
EARLY AFTERNOON THEN MOVE EAST ONTO THE PLAINS. LOCAL MVFR TO
IFR CONDITIONS AND GUSTY/ERRATIC WINDS WILL BE POSSIBLE WITH SOME
OF THE TSTORMS.

&&

.FIRE WEATHER...
ISSUED AT 307 AM MDT MON JUN 17 2013

AN UPPER RIDGE OF HIGH PRESSURE TO THE WEST WILL SLOWLY MOVE EAST
ACROSS THE FRONT RANGE AND HIGH PLAINS THROUGH TUESDAY. WEAK
DISTURBANCES ALOFT WILL INTERACT WITH THE MOIST AND UNSTABLE AIR
MASS OVER THE EASTERN PLAINS AND WESTERN PANHANDLE THE NEXT FEW
DAYS. ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL DEVELOP OVER THE LARAMIE RANGE AND INTENSIFY AS
THEY MOVE TO THE EAST. LOCALLY HEAVY RAINFALL...HAIL AND GUSTY
WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. ISOLATED GUSTY
THUNDERSTORMS PRODUCING LITTLE RAINFALL ARE EXPECTED FOR AREAS
WEST OF THE LARAMIE RANGE WHERE RELATIVE HUMIDITIES WILL BE LOW.
SEASONAL TEMPERATURES WILL GRADUALLY WARM TO ABOVE NORMAL BY MID
WEEK AS THE RIDGE MOVES INTO THE GREAT PLAINS. FOR THE LATTER HALF
OF THE WEEK...IT WILL BE DRIER FOR SOUTHEAST WYOMING...WHILE
ISOLATED LATE DAY THUNDERSTORMS WILL BE POSSIBLE FOR THE WESTERN
NEBRASKA PANHANDLE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...JAMSKI
LONG TERM...MAZUR
AVIATION...JAMSKI
FIRE WEATHER...JAMSKI
Hazardous weather outlook, Jun 16, 10:39 PM MST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
1139 PM MDT SUN JUN 16 2013

WYZ101>119-180315-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1139 PM MDT SUN JUN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF
EAST CENTRAL WYOMING...MAINLY NORTH OF A LINE FROM DOUGLAS TO LUSK.
GUSTY WINDS TO 40 MPH...SMALL HAIL AND LOCALLY HEAVY RAIN WILL
OCCUR WITH THE STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY OVER
THE MOUNTAINS AND EASTERN PLAINS DURING THE AFTERNOON AND EVENING
BOTH MONDAY AND TUESDAY. SOME OF THE STORMS COULD BE STRONG TO
SEVERE WITH HAIL AND GUSTY WINDS BEING THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-180315-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1139 PM MDT SUN JUN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

PATCHY LATE NIGHT FOG WILL BE POSSIBLE...ESPECIALLY FROM CHADRON TO
ALLIANCE AND SIDNEY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS PORTIONS
OF THE WESTERN NEBRASKA PANHANDLE DURING THE AFTERNOON AND EVENING
BOTH MONDAY AND TUESDAY. SOME OF THE STORMS COULD BE STRONG TO
SEVERE WITH HAIL AND GUSTY WINDS BEING THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

FINCH/JAMSKI

In the hours before

Special weather statement, Jun 17, 2:15 AM MST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
315 AM MDT MON JUN 17 2013

WYZ101-102-171015-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
315 AM MDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONVERSE AND WESTERN
NIOBRARA COUNTIES UNTIL 415 AM MDT...

AT 310 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF MANNING RANCH...OR 35 MILES
NORTHWEST OF LUSK...MOVING EAST SOUTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
LANCE CREEK AROUND 400 AM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4310 10440 4287 10455 4309 10505 4325 10495
TIME...MOT...LOC 0914Z 295DEG 17KT 4313 10489

JAMSKI
Special weather statement, Jun 17, 3:09 AM MST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
409 AM MDT MON JUN 17 2013

NEZ095-WYZ102-171115-
NIOBRARA COUNTY WY-NORTH SIOUX NE-
409 AM MDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIOUX AND
SOUTHEASTERN NIOBRARA COUNTIES UNTIL 515 AM MDT...

AT 406 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF LANCE CREEK...OR 11 MILES
NORTH OF LUSK...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
HARRISON AROUND 515 AM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4289 10371 4256 10392 4287 10466 4309 10451
TIME...MOT...LOC 1009Z 295DEG 24KT 4292 10445

JAMSKI
Special weather statement, Jun 17, 4:04 AM MST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
504 AM MDT MON JUN 17 2013

NEZ002-095-096-171200-
DAWES NE-NORTH SIOUX NE-SOUTH SIOUX NE-
504 AM MDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX AND SOUTHWESTERN
DAWES COUNTIES UNTIL 600 AM MDT...

AT 502 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARRISON...OR 26 MILES EAST OF LUSK...MOVING
SOUTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
HARRISON AROUND 510 AM MDT.
FORT ROBINSON AROUND 545 AM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4270 10327 4240 10346 4263 10405 4288 10402
TIME...MOT...LOC 1104Z 295DEG 28KT 4272 10392

JAMSKI
Special weather statement, Jun 17, 4:18 AM MST, 22 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
518 AM MDT MON JUN 17 2013

NEZ002-095-096-171200-
DAWES NE-NORTH SIOUX NE-SOUTH SIOUX NE-
518 AM MDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX AND SOUTHWESTERN
DAWES COUNTIES UNTIL 600 AM MDT...

AT 502 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARRISON...OR 26 MILES EAST OF LUSK...MOVING
SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
HARRISON AROUND 510 AM MDT.
FORT ROBINSON AROUND 545 AM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4270 10327 4240 10346 4263 10405 4288 10402
TIME...MOT...LOC 1104Z 295DEG 28KT 4272 10392

JAMSKI
Local storm report, Jun 17, 4:19 AM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
519 AM MDT MON JUN 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     HAIL             HARRISON                42.69N 103.88W
06/17/2013  E0.75 INCH       SIOUX              NE   FIRE DEPT/RESCUE

&&

MAZUR

The radar

The Rapid City radar (KUDX), 179 km away, was scanning. The volume nearest the first event began at 11:38 UTC.

Open the radar archive at this moment

Event by event

6 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Sioux

When
June 17, 4:40 AM MST to 4:45 AM MST
Where
Sioux County, 0.86 mi NW of Glen
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.610, -103.580

Marble to quarter size hail was reported near Glen.

Hail, Banner

When
June 17, 3:55 PM MST to 4:00 PM MST
Where
Banner County, 16.7 mi WNW of Harrisburg
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
41.640, -104.050

Quarter size hail was reported west of Harrisburg.

Thunderstorm Wind, Morrill

When
June 17, 8:20 PM MST
Where
Morrill County, 0.69 mi N of Bayard
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.760, -103.320

Wind gusts were estimated at 50 to 60 mph in Bayard.

Hail, Scotts Bluff

When
June 17, 8:23 PM MST to 8:28 PM MST
Where
Scotts Bluff County, 1.47 mi NNW of Terrytown
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.870, -103.680

Quarter size hail was reported just west of Scottsbluff.

Hail, Scotts Bluff

When
June 17, 8:34 PM MST to 8:39 PM MST
Where
Scotts Bluff County, 0.69 mi N of Minatare
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.810, -103.500

Dime to quarter size hail was reported in Minatare.

Hail, Morrill

When
June 17, 8:34 PM MST to 8:39 PM MST
Where
Morrill County, 0.74 mi NNW of Bayard
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.760, -103.325

Marble to quarter size hail was reported in Bayard.

Hail, Banner

When
June 17, 9:00 PM MST to 9:05 PM MST
Where
Banner County, 19.65 mi E of Harrisburg
Measured
1 in hail
Reported by
COOP Observer
Coordinates
41.550, -103.370

Quarter size hail was observed east of Harrisburg.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 448383, 448385, 448386, 448387, 448393, 448395, 448396.